Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 9 (2013), 018, 20 pages      arXiv:1211.2461      http://dx.doi.org/10.3842/SIGMA.2013.018

Bispectrality of the Complementary Bannai-Ito Polynomials

Vincent X. Genest a, Luc Vinet a and Alexei Zhedanov b
a) Centre de Recherches Mathématiques, Université de Montréal, C.P. 6128, Succursale Centre-ville, Montréal, Québec, Canada, H3C 3J7
b) Donetsk Institute for Physics and Technology, Ukraine

Received November 13, 2012, in final form February 27, 2013; Published online March 02, 2013

Abstract
A one-parameter family of operators that have the complementary Bannai-Ito (CBI) polynomials as eigenfunctions is obtained. The CBI polynomials are the kernel partners of the Bannai-Ito polynomials and also correspond to a q→−1 limit of the Askey-Wilson polynomials. The eigenvalue equations for the CBI polynomials are found to involve second order Dunkl shift operators with reflections and exhibit quadratic spectra. The algebra associated to the CBI polynomials is given and seen to be a deformation of the Askey-Wilson algebra with an involution. The relation between the CBI polynomials and the recently discovered dual −1 Hahn and para-Krawtchouk polynomials, as well as their relation with the symmetric Hahn polynomials, is also discussed.

Key words: Bannai-Ito polynomials; quadratic algebras; Dunkl operators.

pdf (418 kb)   tex (25 kb)

References

  1. Bannai E., Ito T., Algebraic combinatorics. I. Association schemes, The Benjamin/Cummings Publishing Co. Inc., Menlo Park, CA, 1984.
  2. Chihara T.S., An introduction to orthogonal polynomials, Mathematics and its Applications, Vol. 13, Gordon and Breach Science Publishers, New York, 1978.
  3. Chihara T.S., On kernel polynomials and related systems, Boll. Un. Mat. Ital. (3) 19 (1964), 451-459.
  4. Dunkl C.F., Integral kernels with reflection group invariance, Canad. J. Math. 43 (1991), 1213-1227.
  5. Gasper G., Rahman M., Basic hypergeometric series, Encyclopedia of Mathematics and its Applications, Vol. 35, Cambridge University Press, Cambridge, 1990.
  6. Genest V.X., Vinet L., Zhedanov A., The algebra of dual −1 Hahn polynomials and the Clebsch-Gordan problem of sl−1(2), J. Math. Phys. 54 (2013), 023506, 13 pages, arXiv:1207.4220.
  7. Genest V.X., Vinet L., Zhedanov A., The Bannai-Ito polynomials as Racah coefficients of the sl−1(2) algebra, Proc. Amer. Math. Soc. to appear, arXiv:1205.4215.
  8. Granovskii Y.I., Lutzenko I.M., Zhedanov A.S., Mutual integrability, quadratic algebras, and dynamical symmetry, Ann. Physics 217 (1992), 1-20.
  9. Jafarov E.I., Stoilova N.I., Van der Jeugt J., Finite oscillator models: the Hahn oscillator, J. Phys. A: Math. Theor. 44 (2011), 265203, 15 pages, arXiv:1101.5310.
  10. Jafarov E.I., Stoilova N.I., Van der Jeugt J., The su(2)α Hahn oscillator and a discrete Fourier-Hahn transform, J. Phys. A: Math. Theor. 44 (2011), 355205, 18 pages, arXiv:1106.1083.
  11. Karlin S., McGregor J.L., The differential equations of birth-and-death processes, and the Stieltjes moment problem, Trans. Amer. Math. Soc. 85 (1957), 489-546.
  12. Karlin S., McGregor J.L., The Hahn polynomials, formulas and an application, Scripta Math. 26 (1961), 33-46.
  13. Koekoek R., Lesky P.A., Swarttouw R.F., Hypergeometric orthogonal polynomials and their q-analogues, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2010.
  14. Leonard D.A., Orthogonal polynomials, duality and association schemes, SIAM J. Math. Anal. 13 (1982), 656-663.
  15. Marcellán F., Petronilho J., Eigenproblems for tridiagonal 2-Toeplitz matrices and quadratic polynomial mappings, Linear Algebra Appl. 260 (1997), 169-208.
  16. Szegö G., Orthogonal polynomials, American Mathematical Society, Colloquium Publications, Vol. 23, 4th ed., Amer. Math. Soc., Providence, R.I., 1975.
  17. Terwilliger P., The universal Askey-Wilson algebra and the equitable presentation of Uq(sl2), SIGMA 7 (2011), 099, 26 pages, arXiv:1107.3544.
  18. Terwilliger P., Two linear transformations each tridiagonal with respect to an eigenbasis of the other, Linear Algebra Appl. 330 (2001), 149-203, math.RA/0406555.
  19. Terwilliger P., Vidunas R., Leonard pairs and the Askey-Wilson relations, J. Algebra Appl. 3 (2004), 411-426, math.QA/0305356.
  20. Tsujimoto S., Vinet L., Zhedanov A., Dual −1 Hahn polynomials: "classical" polynomials beyond the Leonard duality, Proc. Amer. Math. Soc. 141 (2013), 959-970, arXiv:1108.0132.
  21. Tsujimoto S., Vinet L., Zhedanov A., Dunkl shift operators and Bannai-Ito polynomials, Adv. Math. 229 (2012), 2123-2158, arXiv:1106.3512.
  22. Tsujimoto S., Vinet L., Zhedanov A., From slq(2) to a parabosonic Hopf algebra, SIGMA 7 (2011), 093, 13 pages, arXiv:1108.1603.
  23. Vidunas R., Askey-Wilson relations and Leonard pairs, Discrete Math. 308 (2008), 479-495, math.QA/0511509.
  24. Vinet L., Zhedanov A., A Bochner theorem for Dunkl polynomials, SIGMA 7 (2011), 020, 9 pages, arXiv:1011.1457.
  25. Vinet L., Zhedanov A., A limit q=−1 for the big q-Jacobi polynomials, Trans. Amer. Math. Soc. 364 (2012), 5491-5507, arXiv:1011.1429.
  26. Vinet L., Zhedanov A., A 'missing' family of classical orthogonal polynomials, J. Phys. A: Math. Theor. 44 (2011), 085201, 16 pages, arXiv:1011.1669.
  27. Vinet L., Zhedanov A., Dual −1 Hahn polynomials and perfect state transfer, J. Phys. Conf. Ser. 343 (2012), 012125, 10 pages, arXiv:1110.6477.
  28. Vinet L., Zhedanov A., Para-Krawtchouk polynomials on a bi-lattice and a quantum spin chain with perfect state transfer, J. Phys. A: Math. Theor. 45 (2012), 265304, 11 pages, arXiv:1110.6475.
  29. Zhedanov A., "Hidden symmetry" of Askey-Wilson polynomials, Theoret. and Math. Phys. 89 (1991), 1146-1157.
  30. Zhedanov A., Rational spectral transformations and orthogonal polynomials, J. Comput. Appl. Math. 85 (1997), 67-86.
  31. Zhedanov A., The "Higgs algebra" as a "quantum" deformation of SU(2), Modern Phys. Lett. A 7 (1992), 507-512.

Previous article  Next article   Contents of Volume 9 (2013)